Alert archive / Florida / Small Craft Advisories in 2022
Small Craft Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 8, 2022, 2:40 AM EST. It took effect at Jan 8, 2022, 10:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2022, 2:40 AM EST (07:40 UTC)
- In effect from
- Jan 8, 2022, 10:00 AM EST
- Expired
- Jan 9, 2022, 10:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
109 WHUS72 KMLB 080740 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 240 AM EST Sat Jan 8 2022 AMZ555-572-575-091500- /O.NEW.KMLB.SC.Y.0003.220108T1500Z-220109T1500Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 240 AM EST Sat Jan 8 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST SUNDAY... * WHAT...East winds 15 to 20 kt and seas 5 to 7 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 0-60 nm, and Volusia- Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...From 10 AM this morning to 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
3 follow-up statements
702 WHUS72 KMLB 082006 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 306 PM EST Sat Jan 8 2022 AMZ555-572-575-090300- /O.EXT.KMLB.SC.Y.0003.000000T0000Z-220109T0300Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 306 PM EST Sat Jan 8 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...East winds 15 to 20 kt and seas 5 to 7 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 0-60 nm, and Volusia- Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
716 WHUS72 KMLB 090245 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 945 PM EST Sat Jan 8 2022 AMZ572-090345- /O.CAN.KMLB.SC.Y.0003.000000T0000Z-220109T0300Z/ Volusia-Brevard County Line to Sebastian Inlet 20-60 nm- 945 PM EST Sat Jan 8 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ555-575-091500- /O.EXT.KMLB.SC.Y.0003.000000T0000Z-220109T1500Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 945 PM EST Sat Jan 8 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...East winds 15 to 20 kt and seas 5 to occasionally 7 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 0-60 nm, and Volusia- Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
310 WHUS72 KMLB 090859 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 359 AM EST Sun Jan 9 2022 AMZ572-091500- /O.EXA.KMLB.SC.Y.0003.000000T0000Z-220109T1500Z/ Volusia-Brevard County Line to Sebastian Inlet 20-60 nm- 359 AM EST Sun Jan 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...East-southeast winds near 20 knots. Seas around 6 to 7 feet. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 20- 60 nm. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ555-575-091500- /O.CON.KMLB.SC.Y.0003.000000T0000Z-220109T1500Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 359 AM EST Sun Jan 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...East-southeast winds near 20 knots. Seas 6 to 7 feet. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 8:25 PM EST, 6 hours 15 minutes earlier.
Area forecast discussion, Jan 7, 8:25 PM EST, 6 hours 15 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 825 PM EST Fri Jan 7 2022 .DISCUSSION... Cool dry conditions this evening with a north to northeast wind flow behind a frontal passage earlier today. Onshore flow along the coast will hold min temps in the low to mid 60s while cooler mid 50s will occur over the interior with upper 40s over NW Volusia and north Lake. A few showers may develop offshore Martin county where moisture is a little deeper but coverage looks too low to warrant inclusion so have removed mentionable rain chances over land tonight. On Sat, strong high pressure will move east and reach the mid Atlc coast. In response, our local winds will veer more easterly and become breezy/gusty esp along the coast, up to 25 mph. Modification of the dry airmass will occur with marine stratocu pancaking beneath a strong subsidence inversion near 850 mb. These clouds will spread onshore and well inland. Though the rain chances are quite low, cannot rule out a brief shower/sprinkle along the coast. Max temps in the mid to upper 70s. && .AVIATION... Mainly VFR. There should be some CIGs btwn 035-040AGL on Sat. Light north to northeast winds overnight increasing Sat out of the E to ENE 10-15 knots gusting to 20 knots. Very isold SHRA possible off the Atlc with the "best" chance VRB-SUA but coverage and confidence too low for any mention. && .MARINE... North to northeast winds behind a cool front around 15 knots and gusty will produce choppy seas up to 6 feet in the Gulf Steam tonight. Winds veer more easterly Sat around strong high pressure pushing to the mid Atlc coast. Poor boating conds expected Sat with 15-20 knots so Caution headline likely needed for most coastal marine zones. && .PRELIMINARY POINT TEMPS/POPS... DAB 51 74 63 77 / 10 10 0 10 MCO 54 77 62 80 / 10 0 0 10 MLB 59 76 67 79 / 10 10 10 10 VRB 61 77 66 79 / 10 10 10 20 LEE 51 78 61 80 / 0 0 0 10 SFB 52 77 62 79 / 10 0 0 10 ORL 55 77 63 80 / 10 0 0 10 FPR 62 77 67 78 / 10 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Pendergrast
Hazardous weather outlook, Jan 7, 7:20 PM EST, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 720 PM EST Fri Jan 7 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 720 PM EST Fri Jan 7 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... Weather and ocean conditions will lead to a Moderate threat for dangerous rip currents at the central Florida Atlantic beaches. .WIND AND SEA IMPACT... North to northeast winds around 15 knots and gusty behind a cold front will cause choppy seas of 5 to occasionally 6 feet in the Gulf Stream where small craft should exercise caution. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A Moderate risk for rip currents will continue through at least this weekend. A strong cold front will push through the local Atlantic waters Monday night. Increasing winds and building seas will produce hazardous boating conditions from Monday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Kelly/Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:02 AM EST | Rip Current Statement | MLB | Volusia | 20 hr |
Nearby
Small Craft Advisories in Florida, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.